# SDR DALA2017070605246

- Difficulty date: July 5, 2017
- Submitted: July 27, 2017
- Operation: Air carrier
- Aircraft: N991DL
- Make and model: Doug MD-88
- Aircraft serial: 53343
- Aircraft time: 66,360 hours, 47,767 cycles
- System (JASC): 4990 · APU Oil System
- Part: Cap
- Condition: Missing
- Location: Apu Oil
- Stage of operation: CL
- How discovered: O
- Nature of condition: W, K, B
- Precautionary procedure: A

## Discrepancy

THE FLIGHT CREW REPORTED HAZE AND SMOKE IN CABIN DURING CLIMB WITH BOTH AFT LAVATORY SMOKE DETECTORS SOUNDING. AN AIR TURN BACK TO DEPARTURE WAS ACCOMPLISHED. MAINTENANCE FOUND AN APU OIL LEAK WHICH RESULTED FROM THE CAP BEING LEFT OFF.  THE APU WAS REPLACED DUE TO OIL CONTAMINATION.  THE LEFT AND RIGHT ACM, LEFT AND RIGHT PRIMARY AND SECONDARY HEAT EXCHANGERS, AND THE APU LOAD CONTROL VALVE WERE REPLACED. THE CROSSOVER DUCT AND CROSSFEED VALVES WERE INSPECTED FOR CONTAMINATION AND CLEANED. THE AIRCRAFT WAS RETURNED TO SERVICE.
